Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 28, 2022, 12:48 PM MDT for 5 counties in New Mexico; 23 counties in Texas. It took effect at Apr 29, 2022, 6:00 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2022, 12:48 PM MDT (18:48 UTC)
- In effect from
- Apr 29, 2022, 6:00 AM MDT
- Expired
- Apr 29, 2022, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
All 28 counties
Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
662 WWUS84 KMAF 281848 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 148 PM CDT Thu Apr 28 2022 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS... ...RED FLAG WARNING NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045-046-050-051-059>061-270>278-291000- /O.UPG.KMAF.FW.A.0031.220429T1500Z-220430T0200Z/ /O.NEW.KMAF.FW.W.0033.220429T1500Z-220430T0200Z/ /O.CON.KMAF.FW.W.0032.000000T0000Z-220429T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- 148 PM CDT Thu Apr 28 2022 /1248 PM MDT Thu Apr 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Andrews, Martin, Loving, Winkler, Ector, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...This afternoon through this evening, then again Friday morning through Friday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ047-048-052-053-062-063-067>070-075-279-291000- /O.UPG.KMAF.FW.A.0031.220429T1500Z-220430T0200Z/ /O.NEW.KMAF.FW.W.0033.220429T1500Z-220430T0200Z/ Borden-Scurry-Howard-Mitchell-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Central Brewster County- 148 PM CDT Thu Apr 28 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Borden, Scurry, Howard, Mitchell, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos and Central Brewster County. * TIMING...Friday morning through Friday evening. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 to 5 or near critical to critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
4 follow-up statements
405 WWUS84 KMAF 282038 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 338 PM CDT Thu Apr 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS... ...RED FLAG WARNING NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045-046-050-051-059>061-270>278-291100- /O.CON.KMAF.FW.W.0032.000000T0000Z-220429T0200Z/ /O.CON.KMAF.FW.W.0033.220429T1500Z-220430T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- 338 PM CDT Thu Apr 28 2022 /238 PM MDT Thu Apr 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Andrews, Martin, Loving, Winkler, Ector, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...This afternoon through this evening, then again Friday morning through Friday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ047-048-052-053-062-063-067>070-075-279-291100- /O.CON.KMAF.FW.W.0033.220429T1500Z-220430T0200Z/ Borden-Scurry-Howard-Mitchell-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Central Brewster County- 338 PM CDT Thu Apr 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Borden, Scurry, Howard, Mitchell, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos and Central Brewster County. * TIMING...Friday morning through Friday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 to 5 or near critical to critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
664 WWUS84 KMAF 290204 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 904 PM CDT Thu Apr 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045-046-050-051-059>061-270>278-291415- /O.EXP.KMAF.FW.W.0032.000000T0000Z-220429T0200Z/ /O.CON.KMAF.FW.W.0033.220429T1500Z-220430T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- 904 PM CDT Thu Apr 28 2022 /804 PM MDT Thu Apr 28 2022/ ...RED FLAG WARNING HAS EXPIRED FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND ADJACENT AREAS OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Andrews, Martin, Loving, Winkler, Ector, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...Friday morning through Friday evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ047-048-052-053-062-063-067>070-075-279-291415- /O.CON.KMAF.FW.W.0033.220429T1500Z-220430T0200Z/ Borden-Scurry-Howard-Mitchell-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Central Brewster County- 904 PM CDT Thu Apr 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT FRIDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Borden, Scurry, Howard, Mitchell, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos and Central Brewster County. * TIMING...Friday morning through Friday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 to 5 or near critical to critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
485 WWUS84 KMAF 290804 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 304 AM CDT Fri Apr 29 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>279-300200- /O.EXT.KMAF.FW.W.0033.220429T1200Z-220430T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County- 304 AM CDT Fri Apr 29 2022 /204 AM MDT Fri Apr 29 2022/ ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains, Davis Mountains Foothills and Central Brewster County. * TIMING...From 7 AM CDT /6 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 44
653 WWUS84 KMAF 291801 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 101 PM CDT Fri Apr 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>279-300200- /O.CON.KMAF.FW.W.0033.000000T0000Z-220430T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County- 101 PM CDT Fri Apr 29 2022 /1201 PM MDT Fri Apr 29 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains, Davis Mountains Foothills and Central Brewster County. * TIMING...Through 9 PM CDT /8 PM MDT/ this evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 11:29 AM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 28, 11:29 AM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1229 PM CDT Thu Apr 28 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Thu Apr 28 2022
Gusty south to southwest winds are prevailing as a sharpening
dryline begins to work east and is expected to make it as far as MAF
and FST by late afternoon. Gusts will begin to diminish after sunset
and winds will back to the south as the dryline retreats westward in
the evening. A slight chance exists for isolated thunderstorms late
this afternoon near FST but will not mention in TAF given low
coverage and confidence.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 312 AM CDT Thu Apr 28 2022
Isolated showers and storms continue early this morning across
portions of the Big Bend. Very little rainfall is being observed
with these storms, but at least there is something to look at on
radar. The dryline will get a shove east today to near the I-20
corridor with much of the area seeing warm, downslope flow.
Temperatures will rebound this afternoon from the recent cool
conditions up into the 90's. Fire weather concerns increase for
western portions of the area; please see the fire wx discussion
below. Strong heating will lead to increasing instability along the
dryline by late afternoon. A storm or two is possible with hi-res
models hinting at the typical Pecos County storm. Another area to
watch along the dryline is near Gail and Snyder where there will be
better forcing. If these storms are able to develop, there is a good
chance they will become severe with large hail and damaging winds.
Windy, dry conditions will bring more widespread critical fire
weather conditions Friday. Expect gusty winds by afternoon with
temperatures generally in the upper 80s to mid 90's.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 312 AM CDT Thu Apr 28 2022
On Saturday the mid-level trough that brought fire weather Thursday
and Friday ejects towards the Upper Midwest. A weak cold front moves
across the region. This front will do little to lower temperatures
and most locations remain in the mid to upper 80s.
Our next potential weather maker is set to arrive Sunday. A mid-
level shortwave trough over the southwestern US will initiate lee
troughing across the southern plains. The weak cold front becomes an
advancing warm front pushing back north and the dryline is expected
to retreat back to against the western higher terrain. Early
Saturday elevated convection on the advancing warm front may be
possible across the northeastern Permian Basin. By afternoon, the
dryline will sharpen and additional thunderstorms are anticipated
along and east of the dryline. Areas along and east of the Texas/New
Mexico state line can expected scattered thunderstorms as this
occurs. There may be a risk of severe weather given ample
instability and sufficient effective shear for organized
thunderstorms. Temperatures on Sunday remain similar to Saturday.
As this shortwave trough exits the region, the dryline moves back
east of the region during the afternoons. Temperatures climb into
the 90s with the low-level thermal ridge positioned squarely over
the region. The forecast becomes fuzzy heading into the middle of
next week. Deterministic guidance has a very amplified pattern with
multiple digging troughs. The timing and position of these features
varies greatly between forecast models at this time. This will need
to be watched closely as these features may bring us additional
rainfall potential, or fire weather concerns, or some combination of
the two.
&&
.FIRE WEATHER...
Issued at 312 AM CDT Thu Apr 28 2022
A Red Flag Warning is in effect this afternoon and evening for most
areas west of the dryline across all of Southeast New Mexico, the
western Permian Basin, Upper Trans Pecos, and Davis Mountains and
surrounding foothills. Single digit relative humidities and elevated
southwest winds over fuels with generally greater than 90th
percentile ERCs is going to result in near-critical to critical fire
weather conditions. Additionally, lightning starts may be possible
with any thunderstorms that develop along the dryline, especially
near the Stockton Plateau. As a mid-level trough moves north of the
region Friday, this will push the dryline further east and increase
wind speeds. Widespread near-critical to critical with localized
extreme fire weather conditions across the Guadalupe and Delaware
Mountains are expected. Much of West Texas and Southeast New Mexico
is under a Fire Weather Watch Friday morning through evening, this
will need upgraded in later forecasts. Winds weaken as the mid-level
trough moves out of the region Saturday and a weak cold front pushes
across the area. Localized elevated to near-critical fire weather
remains possible Saturday across portions of the higher terrain. The
dryline retreats to against the western higher terrain on Sunday
with any fire weather concerns being confined to areas west of this.
Another shortwave trough moves north of the region Monday and may be
the next day of widespread fire weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 94 55 86 / 0 0 0 0
Carlsbad 56 89 50 85 / 0 0 0 0
Dryden 64 94 60 90 / 0 0 0 0
Fort Stockton 60 92 55 88 / 0 0 0 0
Guadalupe Pass 56 81 53 80 / 0 0 0 0
Hobbs 52 88 49 83 / 0 0 0 0
Marfa 47 84 44 85 / 0 0 0 0
Midland Intl Airport 61 92 54 87 / 0 0 0 0
Odessa 61 91 56 87 / 0 0 0 0
Wink 54 92 51 88 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Friday morning through Friday evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Crane-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Ector-Gaines-Glasscock-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Howard-Loving-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-Upton-Van
Horn and Highway 54 Corridor-Ward-Winkler.
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Loving-Marfa Plateau-Martin-Reeves County Plains-
Van Horn and Highway 54 Corridor-Winkler.
NM...Fire Weather Watch from Friday morning through Friday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
&&
SHORT TERM...29
LONG TERM....91
AVIATION...16Hazardous weather outlook, Apr 28, 2:11 AM MDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 311 AM CDT Thu Apr 28 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 311 AM CDT Thu Apr 28 2022 /211 AM MDT Thu Apr 28 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and evening, mainly over the northeastern Permian Basin and Stockton Plateau. Any severe thunderstorms that do develop will be accompanied by large hail and damaging winds. A Red Flag Warning is in effect this afternoon and evening for Southeast New Mexico and adjacent areas of West Texas. Lightning starts may be possible with any thunderstorms that develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Fire Weather Watch is in effect Friday morning through Friday evening for Southeast New Mexico and most of West Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.